Alert archive / New York / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 10, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 17, 2003, 7:01 PM EDT for St. Lawrence County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2003, 7:01 PM EDT (23:01 UTC)
- Expired
- Jul 17, 2003, 7:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County St. Lawrence County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658 WUUS51 KBTV 172301 SVRBTV NYC089-172330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 700 PM EDT THU JUL 17 2003 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. LAWRENCE COUNTY IN NORTHERN NEW YORK * UNTIL 730 PM EDT * AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF OGDENSBURG...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR OGDENSBURG AROUND 700 PM EDT 5 MILES NORTH OF CANTON...6 MILES SOUTHWEST OF MADRID AROUND 730 PM EDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING STRONG GUSTY WIND AND LARGE HAIL. SEEK SHELTER IF THREATENING WEATHER APPROACHES. $$ LAT...LON 4479 7559 4462 7562 4454 7507 4476 7502
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:32 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 17, 2:32 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 232 PM EDT THU JUL 17 2003 WELL DEFINED COLD FRONT...FROM SOUTH CENTRAL QUEBEC INTO SOUTHERN LOWER MICHIGAN...WILL BE SAGGING EAST-SOUTHEAST INTO THE FORECAST AREA TONIGHT AND INTO FRIDAY. DYNAMIC SUPPORT TO REMAIN UP ACROSS QUEBEC AND INSTABILITY WILL DIMINISH TONIGHT WITH LOSS OF DAYTIME HEATING. WIND PROFILES ARE ALSO NOT SUPPORTIVE OF ORGANIZED STORMS...SO WILL JUST MENTION A CHANCE OF SHOWERS TONIGHT AND THROUGH THE FIRST PART OF FRIDAY. HAVE ADDED TIMING TO END PRECIPITATION FROM NORTHWEST TO SOUTHEAST ON FRIDAY. COLD AIR ADVECTION TO TAKE PLACE ON FRIDAY AND ALSO INTO SATURDAY WITH THE COLDEST TEMPERATURES AT 850 MB ARRIVING ON SATURDAY. AS A RESULT...EXPECT A SLIGHT COOLING TREND OVER THE NEXT COUPLE OF DAYS WITH HIGH TEMPERATURES ON SATURDAY IN THE UPPER 60S TO THE MID 70S. NOT MUCH IN THE WAY OF MOISTURE...SO PLENTY OF SUNSHINE SHOULD EXIST ON SATURDAY. FORECAST AREA IN WESTERLY FLOW ALOFT BY LATE SUNDAY AND WARM AIR ADVECTION BEGINS TO TAKE PLACE. HIGH TEMPERATURES SHOULD WARM INTO THE 70S ALL AREAS WITH NO PRECIPITATION EXPECTED AS UPPER TROUGH REMAINS WELL WEST OF THE FORECAST AREA. MONDAY APPEARS TO BE THE BIG QUESTION MARK WITH RESPECT TO HOW FAR EAST PRECIPITATION GETS. MRF ENSEMBLES SHOW CONSISTENCY WITH KEEPING MAIN UPPER TROUGH WELL WEST OF THE FORECAST AREA. BACKING FLOW ALOFT WOULD ALSO KEEP ASSOCIATED SURFACE FEATURES TO THE WEST. SO NO FORCING MECHANISMS ARE EXPECTED OVER THE REGION. DESPITE POTENTIAL CONVECTIVE FEEDBACK PROBLEMS WITH THE GFS...FEEL BEST IDEA IS TO KEEP PRECIPITATION OUT OF THE FORECAST FOR MONDAY WITH A CONTINUED WARMING TREND. UPPER TROUGH/COLD FRONT TO PUSH FAR ENOUGH EAST ON TUESDAY TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. TROUGH AXIS NOT LIKELY TO MOVE EAST OF THE REGION UNTIL FRIDAY...SO THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND THURSDAY AS WELL. VERY GOOD COORDINATION/COLLABORATION WITH SURROUNDING OFFICES... THANKS GYX/ALY/BOX/BUF/BGM. EVENSON .BTV...NONE.
Hazardous weather outlook, Jul 17, 3:17 AM EDT, 15 hours 44 minutes before
NYZ026>031-034-035-087-VTZ001>012-016>019-170915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 317 AM EDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN... CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY...MAINLY ACROSS VERMONT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in New York, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.